Alert archive / Iowa / Tornado Warnings in 2010

Tornado Warning 50, NWS Des Moines, IA

July 18, 2010Marion County, Warren County, Iowa

NWS Des Moines, IA issued this tornado warning at Jul 18, 2010, 3:30 AM CDT for Marion County, Warren County, Iowa. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2010, 3:30 AM CDT (08:30 UTC)
Expired
Jul 18, 2010, 4:00 AM CDT
In force
30 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Marion County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 60 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 3:40 AM CDTTSTM WND DMGPleasantville, IAPOWER LINES REPORTED DOWN FROM STRONG WINDS. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 1:07 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1805 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WFUS53 KDMX 180830
TORDMX
IAC125-181-180900-
/O.NEW.KDMX.TO.W.0050.100718T0830Z-100718T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
330 AM CDT SUN JUL 18 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
  EAST CENTRAL WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 400 AM CDT

* AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 7 MILES SOUTHEAST OF CARLISLE...OR 16 MILES
  SOUTHEAST OF DES MOINES...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PLEASANTVILLE...KNOXVILLE...MELCHER-DALLAS AND KNOXVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA. IMMEDIATELY SEEK SHELTER IN A
BASEMENT...OR IN AN INTERIOR ROOM OF A REINFORCED BUILDING. STAY AWAY
FROM WINDOWS.

IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT...ACT QUICKLY. TAKE COVER
NOW!

&&

LAT...LON 4138 9301 4116 9315 4139 9344 4145 9342
TIME...MOT...LOC 0831Z 301DEG 30KT 4139 9337

$$

SMALL
2 follow-up statements
561 
WWUS53 KDMX 180845
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
345 AM CDT SUN JUL 18 2010

IAC181-180855-
/O.CAN.KDMX.TO.W.0050.000000T0000Z-100718T0900Z/
WARREN IA-
345 AM CDT SUN JUL 18 2010

...THE TORNADO WARNING FOR EAST CENTRAL WARREN COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4135 9303 4116 9315 4131 9331 4138 9329
TIME...MOT...LOC 0845Z 307DEG 29KT 4131 9325

$$

IAC125-180900-
/O.CON.KDMX.TO.W.0050.000000T0000Z-100718T0900Z/
MARION IA-
345 AM CDT SUN JUL 18 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MARION COUNTY
UNTIL 400 AM CDT...

AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR PLEASANTVILLE...OR 26 MILES SOUTHEAST OF DES
MOINES...MOVING SOUTHEAST AT 35 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  KNOXVILLE AIRPORT AND KNOXVILLE AROUND 355 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY
FROM WINDOWS.

IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT...ACT QUICKLY. TAKE COVER
NOW!

&&

LAT...LON 4135 9303 4116 9315 4131 9331 4138 9329
TIME...MOT...LOC 0845Z 307DEG 29KT 4131 9325

$$

SMALL
525 
WWUS53 KDMX 180901
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
401 AM CDT SUN JUL 18 2010

IAC125-180911-
/O.EXP.KDMX.TO.W.0050.000000T0000Z-100718T0900Z/
MARION IA-
401 AM CDT SUN JUL 18 2010

...THE TORNADO WARNING FOR SOUTHWESTERN MARION COUNTY HAS EXPIRED...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4135 9303 4116 9315 4131 9331 4138 9329
TIME...MOT...LOC 0845Z 307DEG 29KT 4131 9325

$$

SMALL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jul 17, 11:19 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jul 17, 11:19 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1119 PM CDT SAT JUL 17 2010

.UPDATE AVIATION DISCUSSION 18/06Z.

.SHORT TERM /TONIGHT/...
CONVECTION ASSOCIATED WITH SHORTWAVE MOVING ACRS THE NORTHERN US
WILL BE MAIN CONCERN OVERNIGHT. INSTABILITY AXIS EXISTS FROM WESTERN
IA INTO THE BIG SIOUX VALLEY OF SOUTH DAKOTA. CONVECTION HAS BEEN
ONGOING IN THE WAA AND THETA-E ADVECTION AREA TO THE EAST OF THIS
AXIS THIS AFTERNOON. HRRR/SPC NMM WRF/NAM ALL INDICATE THAT THE
CONVECTION WILL DIVE SOUTH SOUTHEAST THIS EVENING AND OVERNIGHT INTO
IA. GIVEN THE BULK SHEAR AND INSTABILITY...APPEARS THAT A FORWARD
PROPAGATING MCS WIND MAKER IS IN STORE FOR THE NIGHT TIME WITH
DAMAGING WINDS EXPECTED. FORWARD MOVING CORFIDI VECTORS WOULD
INDICATE SPEEDS OF 50 TO 60KTS IN SYSTEM MOVEMENT BUT MAY NOT BE FAR
ENOUGH TO THE RIGHT. HAVE INCREASED POPS FARTHER SOUTH AND WEST
GIVEN THE LATEST MESOSCALE MODEL RUNS AND WILL CONTINUED THE SEVERE
WORDING. HEAVY RAINS REMAIN A POSSIBILITY AS WELL BUT THE QUICK
PROPAGATION SHOULD LIMIT OVERALL AMOUNTS.

.LONG TERM.../TONIGHT THROUGH SATURDAY/
HAVE MAINTAINED CHANCE POPS ACROSS ABOUT OUR SOUTHERN HALF SUNDAY
MORNING TAPERING FURTHER SOUTH IN THE AFTERNOON TO ACCOUNT FOR
DEPARTING MORNING CONVECTION FROM OVERNIGHT STORMS AS DISCUSSED
ABOVE...AS WELL AS POSSIBLE LINGERING PRECIP ASSOCIATED WITH THE
FRONTAL BOUNDARY STALLING JUST TO OUR SOUTH. THEREAFTER...A BRIEF
PERIOD OF SURFACE RIDGING SHOULD PROVIDE A RELATIVELY QUIET SUNDAY
NIGHT HOWEVER WE WILL REMAIN IN AN ACTIVE AND WET PATTERN THROUGH AT
LEAST THE FIRST HALF OF THE WEEK. AT 500 WE WILL REMAIN SANDWICHED
ON THE PERIPHERIES OF RIDGING TO OUR SOUTH AND FASTER WESTERLIES TO
OUR NORTH. WITHIN THIS REGIME THERE IS GENERAL AGREEMENT AMONG THE
MODELS THAT THE STALLED FRONTAL BOUNDARY OVER MISSOURI LATE SUNDAY
WILL PROGRESS NORTHWARD SOMEWHAT WITH THE RIDGING...DRAPING
SOMEWHERE ACROSS OUR AREA AND REMAINING STALLED NEARBY AT LEAST
THROUGH WEDNESDAY. MEANWHILE...MOISTURE AND WARM AIR ADVECTION SOUTH
OF THE BOUNDARY WILL CONTINUE TO PROVIDE INSTABILITY AS THE DECAYING
BOUNDARY PROVIDES A FOCUS MECHANISM AND SUBTLE SHORTWAVES RIDING THE
WESTERLIES ALOFT PROVIDE PERIODS OF LIFT FOR ADDITIONAL THUNDERSTORM
DEVELOPMENT. WITH THE SUBTLETIES OF THE BOUNDARY LOCATION AND ITS
INTERACTION WITH CONVECTIVE OUTFLOWS IT IS DIFFICULT TO PIN DOWN THE
AREAS OF HIGHEST POPS IN ANY GIVEN PERIOD...AND HAVE GONE WITH
BLANKET LOW TO MID RANGE CHANCE POPS FROM MONDAY THROUGH WEDNESDAY.
IT IS LIKELY THAT THE MOST LIKELY TIMES FOR RAIN/STORMS WILL BE FROM
PEAK HEATING IN THE AFTERNOON THROUGH OUR NOCTURNALLY FAVORED
OVERNIGHT HOURS EACH DAY. IT IS DIFFICULT TO DIAGNOSE SEVERE WEATHER
CHANCES WITH SO MANY OF THE DETAILS IN FLUX...BUT THERE WILL BE A
PERSISTENT THREAT OF HEAVY RAIN IN THIS SET UP WITH POSSIBLE
FLOODING CONCERNS INCREASING WITH EACH EVENT. THIS SITUATION WILL BE
CLOSELY MONITORED OVER THE NEXT SEVERAL DAYS. OTHERWISE...MADE
LITTLE CHANGE TO THE FORECAST KEEPING THE FAR PERIODS FROM FRIDAY
ONWARD DRY FOR NOW AND MODERATING TEMPERATURE FORECASTS TO ACCOUNT
FOR LIKELY CLOUD COVER AND HIGH SURFACE/LOW-LEVEL MOISTURE.

&&

.AVIATION...18/06Z
EXTREME INSTABILITY IN PLACE ACROSS THE SOUTHWEST AND WEST. STORMS
FIRING OVER NW IOWA AND EXPECTED TO DROP SOUTH OVERNIGHT.
INFLOW...SHEAR...INSTABILITY...AND MOISTURE AXIS ALL LINE UP INTO
OUR FCST AREA FOR THE NIGHT HOURS. H700 TEMPS NEAR 13C OVER FAR WEST
IA...WITH SLIGHTLY COOLER TEMPS OVER THE CENTRAL AND EAST. HAVE
ADDED CONVECTIVE GUSTS TO 55KTS FOR NOW FOR KFOD AND 45KT FOR KDSM
WITH EXPECTED ARRIVAL OF STORMS BETWEEN 05Z AND 09Z...SLIGHTLY
LESSER WINDS AT KALO AND KMCW. FORWARD PROPAGATION VECTORS SUGGEST
50-55KTS MOVEMENT...SO CONCEIVABLY IF STRAIGHT LINE WIND SYSTEM
DEVELOPS... GUSTS OF 60 TO 80KTS MAY NOT BE OUT OF THE QUESTION.
ALREADY RECEIVING REPORTS OF 80 MPH WITH THESE STORMS. NEEDLESS TO
SAY...POTENTIAL FOR SIGNIFICANT WIND EVENT NOW IN PROGRESS...SO AREA
AIRPORT MANAGERS MAY WANT TO CONSIDER/EXERCISE ANY OPERATION PLANS
FOR HIGH WIND EVENTS. REMAINDER OF FORECAST QUIETS DOWN WITH WEAK
HIGH BUILDING IN FOR THE REMAINDER OF THE PERIOD. VFR CIGS AND LIGHT
NW WINDS AFT 13Z SUN EXPECTED FOR MOST OF THE DAY THROUGH LATE
AFTERNOON.
/REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE

&&

SHORT TERM...COGIL
LONG TERM...LEE
AVIATION...REV
Hazardous weather outlook, Jul 17, 10:24 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1024 PM CDT SAT JUL 17 2010

IAZ033>035-044>048-057>062-070>075-081>086-092>097-181100-
SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1024 PM CDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL ADVANCE SOUTH AND EAST INTO THE STATE TONIGHT.
SEVERE STORMS ARE EXPECTED WITH DAMAGING WINDS IN EXCESS OF 70
MPH THE MAIN THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE NORTH OF
INTERSTATE 80. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THE POTENTIAL
FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL LINGER OVER CENTRAL AND SOUTHERN IOWA
INTO SUNDAY AND SUNDAY NIGHT BEFORE PUSHING BACK NORTHWARD OVER
MUCH OF IOWA NEXT WEEK. THE POTENTIAL FOR LOCALLY HEAVY RAINS AND
POSSIBLY FLASH FLOODING WILL CONTINUE. THERE MAY ALSO BE A FEW
INSTANCES OF SEVERE WEATHER...BUT DETAILS REGARDING THE TIMING AND
MAGNITUDE OF THOSE EVENTS WILL BE BETTER DETERMINED IN THE COMING
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

IAZ004>007-015>017-023>028-181100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
1024 PM CDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT
THUNDERSTORMS WILL ADVANCE SOUTH AND EAST INTO THE STATE TONIGHT.
THERE IS A MODERATE RISK OF SEVERE WEATHER WITH DAMAGING WIND IN
EXCESS OF 70 MPH POSSIBLE AND LARGE HAIL. AN ISOLATED TORNADO IS
ALSO POSSIBLE. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THE POTENTIAL
FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST LATE MONDAY
LASTING THROUGH THE NEXT WORK WEEK. THE POTENTIAL FOR LOCALLY
HEAVY RAINS AND POSSIBLY FLASH FLOODING WILL CONTINUE AS WELL. THERE
MAY ALSO BE A FEW INSTANCES OF SEVERE WEATHER...BUT DETAILS
REGARDING THE TIMING AND MAGNITUDE OF THOSE EVENTS WILL BE BETTER
DETERMINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

IAZ036>039-049-050-181100-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-
1024 PM CDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED NORTH AND WEST OF IOWA DURING THE
EVENING HOURS AND THEN ADVANCE SOUTH AND EAST INTO THE STATE
TONIGHT. SEVERE STORMS ARE EXPECTED WITH DAMAGING WIND IN EXCESS OF
70 MPH AND LARGE HAIL THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO
POSSIBLE. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THE POTENTIAL FOR
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL LINGER OVER CENTRAL AND SOUTHERN IOWA
INTO SUNDAY AND SUNDAY NIGHT BEFORE PUSHING BACK NORTHWARD OVER
MUCH OF IOWA NEXT WEEK. THE POTENTIAL FOR LOCALLY HEAVY RAINS AND
POSSIBLY FLASH FLOODING WILL CONTINUE. THERE MAY ALSO BE A FEW
INSTANCES OF SEVERE WEATHER...BUT DETAILS REGARDING THE TIMING AND
MAGNITUDE OF THOSE EVENTS WILL BE BETTER DETERMINED IN THE COMING
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

COGIL/REV

In the hours before

Local storm report, Jul 18, 3:12 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
312 AM CDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     TSTM WND GST     3 SW CLIVE              41.58N 93.80W
07/18/2010  E70 MPH          DALLAS             IA   NWS EMPLOYEE

            ALSO PEA SIZED HAIL.

&&

ZOGG
Local storm report, Jul 18, 3:14 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
314 AM CDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 AM     TSTM WND GST     URBANDALE               41.64N 93.74W
07/18/2010  E70 MPH          POLK               IA   TRAINED SPOTTER

&&

ZOGG
Local storm report, Jul 18, 3:16 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
316 AM CDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 AM     TSTM WND GST     1 NNW WAUKEE            41.62N 93.87W
07/18/2010  E65 MPH          DALLAS             IA   TRAINED SPOTTER

0305 AM     TSTM WND GST     4 NNW ANKENY AIRPORT    41.74N 93.60W
07/18/2010  E70 MPH          POLK               IA   TRAINED SPOTTER

            NUMEROUS 4-6 INCH DIAMETER TREE LIMBS DOWN.

0305 AM     TSTM WND DMG     N ANKENY                41.72N 93.61W
07/18/2010                   POLK               IA   LAW ENFORCEMENT

            CANOPY AT CASEYS BLOWN DOWN

&&

DONAVON
Local storm report, Jul 18, 3:17 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
317 AM CDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 AM     TSTM WND GST     DES MOINES INT AIRPORT  41.53N 93.66W
07/18/2010  M60 MPH          POLK               IA   ASOS

&&

DONAVON
Local storm report, Jul 18, 3:26 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
326 AM CDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND GST     3 SSW BOONE AIRPORT     42.02N 93.87W
07/18/2010  E60 MPH          BOONE              IA   NWS EMPLOYEE

&&

DONAVON
Local storm report, Jul 18, 3:28 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
328 AM CDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND GST     DES MOINES INT AIRPORT  41.53N 93.66W
07/18/2010  M61 MPH          POLK               IA   ASOS

&&

DONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 10:20 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto40 min
Jul 17, 10:54 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto51 min
Jul 17, 11:20 PM CDTTornado WarningDMXPalo Alto, Pocahontas25 min
Jul 17, 11:46 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas44 min
Jul 18, 12:23 AM CDTTornado WarningDMXCalhoun, Pocahontas, Webster37 min
Jul 18, 12:31 AM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Kossuth, Pocahontas, Webster, Wright44 min
Jul 18, 12:36 AM CDTTornado WarningDMXHumboldt, Webster, Wright24 min
Jul 18, 12:58 AM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac, Webster62 min
Jul 18, 1:10 AM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Humboldt, Story, Webster, Wright65 min
Jul 18, 1:39 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Greene, Webster51 min
Jul 18, 2:08 AM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story52 min
Jul 18, 2:17 AM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Marshall, Story58 min
Jul 18, 2:20 AM CDTSevere Thunderstorm WarningDMXAudubon, Calhoun, Carroll, Greene, Guthrie, Sac43 min
Jul 18, 2:22 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford53 min
Jul 18, 2:35 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Jasper, Polk, Story40 min
Jul 18, 2:55 AM CDTSevere Thunderstorm WarningDMXBoone, Jasper, Marion, Marshall, Polk, Story50 min
Jul 18, 3:00 AM CDTFlash Flood WarningDMXDallas, Madison, Polk, Warren4 hr
Jul 18, 3:00 AM CDTSevere Thunderstorm WarningDMXDallas, Jasper, Madison, Marion, Monroe, Polk and 1 more45 min
Jul 18, 3:10 AM CDTTornado WarningDMXJasper, Marion, Polk35 min
Jul 18, 3:14 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Story, Tama46 min
Jul 18, 3:19 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Union, Warren41 min
Jul 18, 3:24 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie51 min
Jul 18, 3:44 AM CDTSevere Thunderstorm WarningDMXJasper, Lucas, Madison, Mahaska, Marion, Marshall and 4 more61 min
Jul 18, 3:56 AM CDTFlash Flood WarningDMXDallas, Guthrie3 hr
Jul 18, 4:16 AM CDTTornado WarningDMXAppanoose, Lucas, Monroe29 min
Jul 18, 4:40 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Lucas, Monroe, Wapello, Wayne65 min
Jul 18, 4:51 AM CDTAreal Flood AdvisoryDMXJasper, Mahaska, Marion3 hr
Jul 18, 5:18 AM CDTAreal Flood AdvisoryDMXMadison3 hr
Jul 18, 5:57 AM CDTFlash Flood WarningDMXLucas, Mahaska, Marion, Monroe4 hr
Jul 18, 8:35 AM CDTRiver Flood WarningDMXPolk20 days
Jul 18, 8:35 AM CDTRiver Flood WarningDMXMahaska, Marion32 hr
Jul 18, 12:45 PM CDTRiver Flood WarningDMXMadison, Warren5 hr
Jul 18, 3:13 PM CDTRiver Flood WarningDMXPolk12 days
Jul 18, 3:13 PM CDTRiver Flood WarningDMXPolk53 hr

Nearby

Tornado Warnings in Iowa, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.